Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS EYW
NWS EYW issued this severe thunderstorm warning at Jul 8, 2005, 8:57 AM EDT for Monroe County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2005, 8:57 AM EDT (12:57 UTC)
- Expired
- Jul 8, 2005, 10:05 AM EDT
- In force
- 68 min
- Issued by
- NWS EYW
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 1.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WUUS52 KEYW 081301 SVREYW FLC087-081400- /O.NEW.KEYW.SV.W.0007.050708T1257Z-050708T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KEY WEST FL 857 AM EDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIDDLE KEYS IN MONROE COUNTY IN FLORIDA UPPER KEYS IN MONROE COUNTY IN FLORIDA * UNTIL 1000 AM EDT * AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BAND OF FAST MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE STRETCHED FROM AROUND LONG KEY TO 60 NM SOUTHEAST OF THE UPPER KEYS. A PARTICULARLY STRONG STORM WAS LOCATED 25 MILES SOUTHEAST OF UPPER MATECUMBE KEY...OR ABOUT 30 MILES SOUTH OF KEY LARGO. THE SHOWERS AND STORMS WITHIN THIS BAND ARE MOVING WEST NORTHWEST AT NEAR 40 MPH. * THESE STORMS WILL PRIMARILY AFFECT ISLAND COMMUNITIES BETWEEN GRASSY KEY AND ISLAMORADA. DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM PASSES. IN ADDITION...TORNADOES CAN FORM VERY SUDDENLY IN THE SPIRAL BANDS AROUND A HURRICANE. STAY TUNED FOR FURTHER WARNINGS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN KEY WEST. LAT...LON 2457 8030 2474 8023 2508 8100 2483 8111 $$ LEE
2 follow-up statements
740
WWUS52 KEYW 081332
SVSEYW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
929 AM EDT FRI JUL 8 2005
FLC087-081400-
/O.CON.KEYW.SV.W.0007.000000T0000Z-050708T1400Z/
MIDDLE KEYS IN MONROE FL-UPPER KEYS IN MONROE FL-
929 AM EDT FRI JUL 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM EDT FOR
UPPER KEYS IN MONROE AND MIDDLE KEYS IN MONROE COUNTIES...
AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF FAST MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE STRETCHED
FROM AROUND DUCK KEY TO ISLAMORADA...AND EXTEND TO 60 MILES
SOUTHEAST OF KEY LARGO. A PARTICULARLY STRONG STORM WAS LOCATED JUST
SOUTHEAST OF LOWER MATECUMBE KEY AND ISLAMORADA. THE SHOWERS AND
STORMS WITHIN THIS BAND ARE MOVING WEST NORTHWEST AT NEAR 40 MPH.
THESE STORMS WILL PRIMARILY AFFECT ISLAND COMMUNITIES BETWEEN DUCK
KEY AND ISLAMORADA.
DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
PASSES. IN ADDITION...TORNADOES CAN FORM VERY SUDDENLY IN THE SPIRAL
BANDS AROUND A HURRICANE. STAY TUNED FOR FURTHER WARNINGS AND
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN KEY WEST.
LAT...LON 2483 8076 2480 8078 2478 8093 2484 8075
2488 8071 2491 8071 2488 8068 2492 8065
2491 8063 2490 8063
$$
LK970
WWUS52 KEYW 081405
SVSEYW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1001 AM EDT FRI JUL 8 2005
FLC087-081421-
/O.EXP.KEYW.SV.W.0007.000000T0000Z-050708T1400Z/
MIDDLE KEYS IN MONROE FL-UPPER KEYS IN MONROE FL-
1001 AM EDT FRI JUL 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE AND
MIDDLE KEYS IN MONROE COUNTIES EXPIRES AT 1000 AM EDT...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE BAND OF FAST MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAS PASSED OVER THE
UPPER AND MIDDLE KEYS. HENCE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE FOR THE UPPER AND MIDDLE KEYS.
HOWEVER...ADDITIONAL SHOWERS AND STORMS OVER THE ATLANTIC WATERS
SOUTH OF THE UPPER AND MIDDLE KEYS WILL STILL MOVE WEST NORTHWEST AT
NEAR 40 MPH. THESE SHOWERS AND STORMS WILL PRIMARILY AFFECT ISLAND
COMMUNITIES BETWEEN PLANTATION KEY AND MARATHON THROUGH 1030 AM.
STAY TUNED FOR FURTHER POSSIBLE WARNINGS AND STATEMENTS FROM YOUR
NATIONAL WEATHER SERVICE IN KEY WEST.
LAT...LON 2484 8074 2480 8078 2479 8088 2482 8078
2490 8069 2488 8066 2491 8065 2491 8065
2488 8065
$$
LKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:00 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 8, 6:00 AM EDT, 2 hours 57 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT FRI JUL 8 2005
...TROPICAL STORM-FORCE WINDS OVER KEYS BY LATE TODAY...
.DISCUSSION...
.OBSERVATIONS/TRENDS...
AN UPPER-LEVEL COMPOSITE ANALYSIS EARLY THIS MORNING REVEALED A DEEP
LAYER MEAN ANTICYCLONE CENTERED OVER THE WESTERN NORTH ATLANTIC
BETWEEN BERMUDA AND THE NORTHERN BAHAMIAN ISLES...WITH A RIDGE
EXTENDING WEST OVER CENTRAL FLORIDA AND THE NORTHEASTERN GULF OF
MEXICO. THE RIDGE HAS MOVED NORTH DURING THE LAST 24 HOURS AT ALL
LEVELS...WITH 24-HOUR MEAN SEA LEVEL PRESSURE FALLS OF ABOUT 3MB AT
KEY WEST AND MARATHON. THE EYE OF HURRICANE DENNIS IS CURRENTLY
ABOUT 320 MILES SOUTH-SOUTHEAST OF KEY WEST...WITH THE STORM MOVING
AT AN AVERAGE SPEED OF ABOUT 16 MPH TOWARD THE NORTHWEST...ACCORDING
TO INFRARED SATELLITE IMAGE LOOPS.
THE KEY WEST 06Z SPECIAL SOUNDING REVEALED A MODERATELY UNSTABLE AIR
MASS WITH A VERY MOIST MIXED-LAYER /MIXING RATIO OF 17.3 G/KG/. EAST
WINDS WERE PRESENT FROM THE SURFACE UP TO 45000FT AGL...AND THE
0-6KM WIND WAS 079/21KT. KEY WEST DOPPLER RADAR SCANS SHOW SCATTERED
DEEP CONVECTIVE CELLS MOVING WEST AT 25 TO 30 MPH ACROSS THE AREA...
WITH A FEW CELLS PRODUCING OCCASIONAL LIGHTNING STRIKES.
.FORECASTS...
HURRICANE DENNIS WILL MOVE GENERALLY TOWARD THE WEST-NORTHWEST TODAY
AND TONIGHT...WITH WEATHER CONDITIONS DETERIORATING RAPIDLY ACROSS
THE SERVICE AREA THIS AFTERNOON. HURRICANE DENNIS' OUTER SPIRAL
RAINBANDS WILL BEGIN TO AFFECT THE STRAITS OF FLORIDA EARLY THIS
AFTERNOON...AND THE LOWER KEYS BY SUNDOWN. SUSTAINED TROPICAL
STORM-FORCE WINDS ARE LIKELY TO AFFECT MOST OF THE LOWER KEYS AND
PORTIONS OF THE MIDDLE AND UPPER KEYS TONIGHT AND EARLY SATURDAY...
WITH THE LONGEST DURATION TROPICAL STORM-FORCE WINDS OCCURRING IN
THE WESTERNMOST LOWER KEYS...INCLUDING KEY WEST. HURRICANE-FORCE
WILL PROBABLY REMAIN JUST WEST OF THE MARQUESAS KEYS...UNLESS EITHER
THE STORM TRACK SHIFTS EASTWARD OR THE HURRICANE FORCE WIND RADII
EXPAND SIGNIFICANTLY. RAINFALL WILL BE QUITE HEAVY...PROBABLY
AVERAGING 4-8 INCHES ACROSS MOST OF THE KEYS...WITH AMOUNTS OF TEN
INCHES OVER PORTIONS OF THE LOWER KEYS...HENCE THE ISSUANCE OF A
FLOOD WATCH THIS MORNING FOR ALL OF THE KEYS. STORM SURGE FLOODING
WILL BE A PROBLEM ON EAST- AND SOUTH-FACING ISLAND EXPOSURES...
ESPECIALLY IN THE LOWER KEYS...WITH 3-6FT STORM SURGE LIKELY. THE
COMBINATION OF STORM SURGE FLOODING AND HEAVY RAINFALL FLOODING WILL
MAKE DRIVING PRETTY MUCH IMPOSSIBLE BY LATE TODAY. ALSO...THE THREAT
OF ISOLATED SUPERCELL WATERSPOUTS AND TORNADOES WILL INCREASE
RAPIDLY AFTER NOON TODAY...AS LOW-LEVEL VERTICAL WIND SHEAR AND
HELICITY INCREASES RAPIDLY ACROSS THE SERVICE AREA THIS AFTERNOON.
SATURDAY WILL START OUT VERY WINDY AND RAINY...BUT SHOULD IMPROVE
DRAMATICALLY BY LATE AFTERNOON AS HURRICANE DENNIS PULLS AWAY TO THE
NORTHWEST. HOWEVER...THERE WILL STILL BE HIGH RAIN CHANCES SATURDAY
NIGHT AS THE KEYS REMAIN IN THE VERY MOIST...CONFLUENT INFLOW LAYER
OF THE TROPICAL CYCLONE.
SUNDAY THROUGH THURSDAY...WEATHER CONDITIONS SHOULD GRADUALLY RETURN
TO NEAR CLIMATOLOGY AS HURRICANE DENNIS ENTERS THE MIDLATITUDES AND
AN ATLANTIC SUBTROPICAL RIDGE SETS UP ACROSS THE REGION ONCE AGAIN.
&&
.MARINE...
SMALL CRAFT ARE URGED TO STAY IN PORT TODAY THROUGH SATURDAY. WIND
AND SEA CONDITIONS WILL DETERIORATE RAPIDLY DURING THE DAY...TO A
POINT WHERE IT WILL BE UNSAFE TO REMAIN ON THE WATER...OFFSHORE OR
NEARSHORE. REFER TO PRODUCTS FROM THE NATIONAL HURRICANE CENTER AND
YOUR KEY WEST NATIONAL WEATHER SERVICE OFFICE FOR DETAILS ON THE
FORECAST INTENSITY AND MOVEMENT OF HURRICANE DENNIS AND IMPACTS THIS
WILL HAVE FOR THE WATERS ADJOINING THE FLORIDA KEYS.
&&
.AVIATION...
THROUGH 12Z...FAST-MOVING GUSTY SHOWERS WILL INCREASE IN COVERAGE
AND INTENSITY TOWARDS MORNING...AS THE FIRST BROKEN SPIRAL BANDS
FROM HURRICANE DENNIS APPROACH THE KMIA-KEYW TWEB ROUTE AND THE KEYW
AND KMTH ISLAND TERMINALS FROM THE SOUTHEAST. EXPECT MAINLY MVFR
CONDITIONS BETWEEN 10 AND 12Z...WITH OCCASIONAL IFR CONDITIONS IN
SCATTERED THUNDERSTORMS. FROM 12Z...18Z...LATE MORNING AND
AFTERNOON...DETERIORATING WEATHER CONDITIONS ARE EXPECTED...WITH
NUMEROUS EMBEDDED SHOWERS AND SQUALLS MOVING ACROSS THE ISLAND
TERMINALS...AND SPREADING NORTHWARD TOWARDS SOUTH FLORIDA MAINLAND
THROUGH THE AFTERNOON. CAN EXPECT LLWS TO BE A BIGGER PROBLEM AS
TIME GOES ON THROUGHOUT THE MORNING...ESPECIALLY IN VCNTY OF FAST
MOVING SHOWERS/AND SQUALLS.
PILOTS NEED TO CHECK THE LATEST SIGMET/AIRMET AND METARS WHEN
PLANNING A FLIGHT. YOUR PIREPS ARE APPRECIATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 88/75/88/80/89 80/100/100/80/60
MARATHON 88/75/88/80/89 80/100/100/80/60
&&
.EYW WATCHES/WARNINGS/ADVISORIES...
HURRICANE WARNING-FLZ078-GM032-033-054-074-075...
HURRICANE WATCH/TROPICAL STORM WARNING-
FLZ077-076-GM031-052-053-072-073.
K. KASPER
C. BROCK
A. FUTTERMAN
J. RIZZO
M. PARKE
H. MCCALLHazardous weather outlook, Jul 8, 7:00 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 700 AM EDT FRI JUL 8 2005 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-091000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO WEST END OF 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 700 AM EDT FRI JUL 8 2005 ...HURRICANE WARNING IN EFFECT LOWER KEYS AND ADJACENT WATERS... ...TROPICAL STORM WARNING MIDDLE/UPPER KEYS AND ADJACENT WATERS... ...HURRICANE WATCH IN EFFECT MIDDLE/UPPER KEYS AND ADJACENT WATERS... ...FLOOD WATCH IN EFFECT ALL FLORIDA KEYS... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CONSULT THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER CONCERNING HURRICANE DENNIS. IN ADDITION...REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST FOR DETAILED LOCAL INFORMATION AND LOCAL IMPACTS. ...THUNDERSTORM HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AS THE STRONG OUTER SPIRAL RAINBANDS OF HURRICANE DENNIS APPROACH THE KEYS FROM THE EAST AND SOUTHEAST. ISOLATED STRONG WATERSPOUTS AND TORNADOES WILL BE POSSIBLE IN THESE RAINBANDS. IN ADDITION...THUNDERSTORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTING STRIKES. ...WIND AND SEA HAZARDS... BREEZES WILL FRESHEN TO GALES BY THIS EVENING AS HURRICANE DENNIS APPROACHES THE AREA. SEAS WILL BUILD RAPIDLY TODAY AND TONIGHT...AS HIGH AS 15 TO 20 FEET IN THE STRAITS OF FLORIDA. SUSTAINED WINDS ARE LIKELY TO EXCEED 40 MPH...WITH GUSTS AS HIGH AS 70 MPH ACROSS THE LOWER KEYS. SUSTAINED WINDS ARE LIKELY TO EXCEED 30 MPH...WITH GUSTS AS HIGH AS 60 MPH ACROSS THE MIDDLE AND UPPER KEYS. SUSTAINED WINDS ARE LIKELY TO EXCEED HURRICANE FORCE IN THE DRY TORTUGAS. ...STORM SURGE HAZARDS... A STORM SURGE OF 3 TO 6 FEET IS EXPECTED...WITH THE HIGHEST VALUES ALONG SOUTH AND EAST FACING SHORES OF THE LOWER KEYS. ...FLOOD HAZARDS... STORM RAINFALL TOTALS OF 4 TO 8 INCHES ARE EXPECTED ACROSS MOST OF THE KEYS...WITH UP TO 10 INCHES IN PORTIONS OF THE LOWER KEYS. TORRENTIAL RAINS WILL WORSEN STORM SURGE FLOODING...MAKING DRIVING AND GENERAL MOVING ABOUT UNSAFE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...HURRICANE DENNIS IS EXPECTED TO PASS JUST WEST OF THE FLORIDA KEYS. TROPICAL STORM FORCE WINDS WILL LIKELY AFFECT PORTIONS OF THE KEYS SATURDAY MORNING...WITH SLACKENING WINDS DURING THE DAY. THE COMBINATION OF VERY HEAVY RAINFALL AND STORM SURGE FLOODING WILL MAKE DRIVING AND MOVING ABOUT VERY HAZARDOUS ON SATURDAY. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. ISOLATED STRONG WATERSPOUTS AND TORNADOES WILL BE POSSIBLE IN THE TRAILING RAINBANDS OF DEPARTING HURRICANE DENNIS. SUNDAY THROUGH THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE FLORIDA KEYS AND SURROUNDING WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DEADLY CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FUNNEL CLOUDS...WATERSPOUTS... TORNADOES...STORM SURGE FLOODING AND OCEAN WATER LEVELS...AND WIND DAMAGE AND INSTRUMENT-RECORDED WIND GUSTS. KBK
The office that day
Everything else NWS EYW issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:30 AM EDT | Severe Thunderstorm Warning | EYW | Monroe | 90 min |
| Jul 8, 3:36 PM EDT | Severe Thunderstorm Warning | EYW | Monroe | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.